| Model Number |
Z9002 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).Lens was removed/replaced during the same procedure.If explanted; give date: n/a (not applicable).Lens was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that the trailing haptic of a tecnis monofocal intraocular lens (iol) got stuck, but then released and was torn in the patient's right (od) eye.The iol was removed from the eye and the procedure was completed successfully with a backup lens of the same model and diopter.There was no injury to the patient.The patient was reported to be doing ok post-op.No further information is available.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: return to manufacturer: 4/15/2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during removal and replacement.The lens was cleaned, and a torn optic body and scratches were observed, which can be attributed to handling and cannot be confirmed to be related to manufacturing.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.Historical data analysis: a search of complaints revealed one other complaint has been received for this production order number, but it was not related to this complaint.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.